MAUDE Adverse Event Report: EL.EN. ELECTRONIC ENGINEERING S.P.A. DEKA SMARTXIDE TOUCH

EL.EN. ELECTRONIC ENGINEERING S.P.A. DEKA SMARTXIDE TOUCH
Model Number M110C1
Medical Device Problem Codes Human Factors Issue (2948); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 03/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device was not returned to the manufacturer for evaluation.Us importer's authorized service personnel checked the actual device unit at customer site on march 15th, 2018.The technician found, prior to any servicing operation, the device to be working properly within specifications.The technician found that the scanner assembly was well secured to the articulated arm at the time of his inspection.Then, he removed the scanner assembly from the articulated arm in order to fully inspect the device.After all the inspection he has not performed any intervention because the device was working properly.He spoke with the physician that admitted that he did not even know that the scanner could be detached/unscrewed.The technician remarked to the physician to frequently check the right coupling of the scanner to the articulated arm ((b)(4)).The investigation carried out did not conclude that a design deficiency or device malfunctioning was responsible for causing the event.Rather, it could be assumed that there was a human factors issue, where a failure of the operator to appropriately secure the scanner to the articulated arm before starting the use of the device, contributed to event.By manufacturer's investigation the operator's manual and risk analysis are adequate.Device working within specifications.No remedial action required.This initial report is to be considered as final report, unless fda has further questions.
 
Event or Problem Description
(b)(4) (us importer) (b)(4) reports of an adverse event happened at (b)(6), us involving a smartxide touch laser medical device (ref: m110c1 - s/n: (b)(4)) manufactured by el.En.Electronic engineering (b)(4).Based on the investigation performed by (b)(4) personnel they found that the scanner has detached from the device's articulated arm during a treatment and fired upon the physician's neck.(b)(4) reports that,despite numerous attempt to contact the customer, it was unresponsive and no additional information related to the injury occured to the physician, parameter used and procedure was received.This incident was classified as a reportable event by the us importer due to the injury reported by the operator (according to fda 21 cfr part 803 - assumed as a worst case scenario, on the side of caution) and because the detachment of the scanner caused an accidental radiation occurence (according to fda 21 cfr part 1000-1040).This aro is reported to the fda under the mdr procedure according to fda 21 cfr part 1003.10.1.C).The us importer, (b)(4) located in (b)(4), submitted an mdr initial report to fda for this event (#1222993-2018-00006) on march 27th, 2018.(b)(4).Also represents us distributor and service center for el.En.Electronic engineering (b)(4).Medical devices.We, the manufacturer of device, became aware of the event on march the 26th, 2018 by email from the us importer and, according to 21 cfr part 803.50(b)(2), submitted to fda an own mdr report in order to conduct an investigation of the event and to obtain missing or incomplete information provided by the importer.

Brand Name
DEKA SMARTXIDE TOUCH
Common Device Name
DEKA SMARTXIDE TOUCH
Manufacturer (Section D)
EL.EN. ELECTRONIC ENGINEERING S.P.A.
via baldanzese 17
calenzano, firenze 50041
IT  50041
MDR Report Key7424573
Report Number3001431138-2018-00002
Device Sequence Number16573307
Product Code GEX
UDI-Device Identifier08057017760153
UDI-Public(01)08057017760153(11)161011
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K133895
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model NumberM110C1
Device Catalogue NumberM110C1
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/26/2018
Initial Report FDA Received Date04/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;